When I do go into an a-fib episode, my systole comes down a little, to around 100, and my dyastole goes up to where my numbers are 20 pts apart. Why is that? Does the a-fib cause it or does it cause the a-fib? Is there ANYthing I can do to right it? Thanks for your help. LindaTX
When the heart beats very fast, such as during an episode of atrial fibrillation, it doesn't fill itself well leading to a decrease in stroke volume and cardiac output and a lower blood pressure (systolic). As a result your body then releases norepinephrine and other vasoactive hormones which act on the peripheral vasculature and cause the diastolic pressure to go up. Atrial fibrillation and high blood pressure are related. Usually, chronic high blood pressure leads to changes in the structure of the left atrium which may lead to atrial fibrillation.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.